MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Codes Break (1069); Failure to Eject (4010)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that during implantation of intraocular lens (iol), lens was loaded into the injector cartridge under viscoelastic substance without problems.While implanting, passage iol inside the cartridge, noticed a greater resistance than usual.After injecting the lens into the eyeball, the first completely amputated haptic came out of the optic, leaving the anterior chamber free, withdrew the injector and proceeded to remove the haptic.Additional information was received stating the patient was left aphakic during the initial procedure.New lens was implanted in a secondary procedure.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned for evaluation.A photo was provided.The company cartridge was pictured on the patient id card.The view was from the bottom.Viscoelastic was observed in the cartridge.The lens was visible still in the cartridge at the nozzle entry area.The lens appeared to be misfolded, pressed up against the roof of the cartridge.The leading haptic was extended.The trailing haptic was broken and visible beside the cartridge on the id card.The lens position and broken trailing haptic would indicate a plunger underride occurred.The lens pictured, still inside the cartridge would indicate it was not implanted and removed.A qualified cartridge and handpiece were indicated used with a non-qualified viscoelastic.The root cause for the reported issue may be related to a failure to follow the ifu.Based on review of the provided photo, the trailing haptic was broken.The lens appeared to be positioned incorrectly, pressed up against the roof of the cartridge.The lens position and broken trailing haptic would indicate a plunger underride occurred.This caused the trailing haptic to break and be delivered while the lens remained in the cartridge.A non-qualified viscoelastic was indicated.The ifu instructs: company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Information was provided that the patient received a non- company lens as a replacement.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17698683
Report Number1119421-2023-01566
Device Sequence Number6745817
Product Code MFK
UDI-Device Identifier00380652357777
UDI-Public00380652357777
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.220
Device Lot Number15408647
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; OPHLINE (HYALURONATE 0.3 %).
Patient Age56 YR
Patient SexMale